Alert archive / New York / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 5, 2022, 4:08 AM EDT for Chautauqua County, Erie County, New York. It took effect at Jul 5, 2022, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2022, 4:08 AM EDT (08:08 UTC)
- In effect from
- Jul 5, 2022, 12:00 PM EDT
- Expired
- Jul 5, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WHUS41 KBUF 050808 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 408 AM EDT Tue Jul 5 2022 NYZ010-019-085-051615- /O.NEW.KBUF.BH.S.0005.220705T1600Z-220706T0000Z/ Northern Erie-Chautauqua-Southern Erie- 408 AM EDT Tue Jul 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...From noon EDT today through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
3 follow-up statements
494 WHUS41 KBUF 051429 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1029 AM EDT Tue Jul 5 2022 NYZ010-019-085-052230- /O.CON.KBUF.BH.S.0005.220705T1600Z-220706T0000Z/ Northern Erie-Chautauqua-Southern Erie- 1029 AM EDT Tue Jul 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JLA
972 WHUS41 KBUF 051759 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 159 PM EDT Tue Jul 5 2022 NYZ010-019-085-060000- /O.CON.KBUF.BH.S.0005.000000T0000Z-220706T0000Z/ Northern Erie-Chautauqua-Southern Erie- 159 PM EDT Tue Jul 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JLA
039 WHUS41 KBUF 052357 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 757 PM EDT Tue Jul 5 2022 NYZ010-019-085-060100- /O.EXP.KBUF.BH.S.0005.000000T0000Z-220706T0000Z/ Northern Erie-Chautauqua-Southern Erie- 757 PM EDT Tue Jul 5 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Waves will continue to diminish this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 1:55 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 1:55 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 155 AM EDT Tue Jul 5 2022 .SYNOPSIS... A warm front will bring clouds and possibly some showers overnight. Low pressure will then cross the Great Lakes Tuesday, producing areas of showers and scattered thunderstorms across the region. Some areas will receive beneficial rainfall, but the higher rainfall amounts will be uneven in coverage. High pressure will then build into the Great Lakes behind this system, with a return to dry weather Wednesday and Thursday. && .NEAR TERM /THROUGH TODAY/... The key feature to our forecast is an MCS which is across southern Lake Michigan early this morning. Most model guidance tracks this to our south, however some models (the 00Z NAM for example) have this clipping the Southern Tier. Given its location and trajectory it seems highly unlikely that it will move across the Southern Tier, so discounted the NAM and followed models which initialized this feature in the proper location. A mid level trough will across the eastern Great Lakes this morning, before reaching New England and the Mid Atlantic by Tuesday evening. In a general sense, the passing trough will produce a period of large scale ascent as height falls spread across the region, with some added support from the right entrance region of a 100 knot 250MB jet. This is likely to produce some showers, and possibly a thunderstorm this morning. This trough will move into Central NY this afternoon, bringing showers and a better chance of thunderstorms due to a more favorable diurnal timing which will allow a bit more instability to develop. Rainfall amounts will be very uneven (which is almost always the case with convectively driven summer rain). A few areas may see beneficial amounts of over 0.50", while other locations see very little. Following this first area of showers and scattered thunderstorms, expect additional isolated to widely scattered convection during the afternoon and evening, developing on lake breeze boundaries and other differential heating boundaries. The bulk of showers and thunderstorms will exit the area by early this evening. That said, the surface cold front will sag south across the eastern Great Lakes overnight, and with a moist low level airmass still in place there may still be a few spotty showers or isolated thunderstorms lingering overnight. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... This looks to be a relatively quiet period. High pressure across the Upper Great Lakes Wednesday will gradually slide through the Lower Great Lakes into New England by Thursday, as a quasi-stationary frontal boundary resides across the Ohio valley. Some cloudiness Wednesday morning (south of Lake Ontario) will give way to increasing sunshine from north to south through the day. High temperatures not far from normal, in the mid to upper 70s. Radiational cooling will support lows in the 50s, perhaps a few upper 40s Wednesday night. Model trends for Thursday and Thursday night leading toward maintaining the active convective track across the Ohio Valley (near the frontal boundary), with the outside chance of some of this activity lifting into the Southern Tier with the remainder of the area influenced by residual dry and stable air. && .LONG TERM /FRIDAY THROUGH MONDAY/... On Friday a frontal boundary lingering a bit to our south across the Ohio Valley and mid-Atlantic states will continue to serve as a conduit for areas of convection. While most of this activity will remain to our south...a few widely scattered showers and isolated thunderstorms will remain possible across the Southern Tier and far interior portions of the Finger Lakes. Otherwise fair dry weather can be expected...along with seasonable highs in the upper 70s to lower 80s. After that Canadian high pressure will gradually settle across our region next weekend...before slipping off the mid Atlantic coast on Monday. This will result in another gorgeous weekend...with only an outside chance of a few showers then returning on Monday as another system potentially approaches from the northwest (though it should be noted that the GFS/ECMWF are slower with this system...which would allow dry weather to remain intact areawide). The somewhat cooler and drier airmass associated with the surface high will result in daily highs settling back into the mid to upper 70s next weekend...with readings then bouncing back into the lower to mid 80s on Monday as a southwesterly flow of warmer air sets up on the backside of the departing surface ridge. Meanwhile...nightly lows will be mainly in the 50s...with some upper 40s possible across interior portions of the Southern Tier/North Country Saturday night. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR will prevail through 12Z. A few showers may move in, but these will fall from a VFR cloud deck. A mid level trough will move across WNY this morning and into Central NY this afternoon. This will provide a focus for showers, and possibly some thunderstorms. Latest trajectory suggests MCS across southern Lake Michigan will track to the south of our forecast area, so will discount models which do not initialized this feature properly (including the 00Z NAM). Expect mainly MVFR flight conditions with and following the passage of the trough as low level moisture increases. Scattered showers and isolated thunderstorms are also possible this afternoon, focusing on lake breeze boundaries. Any of the heavier showers will produce MVFR/brief IFR conditions. In addition, a widespread area of lower end MVFR CIGS with some IFR possible (especially higher terrain) will develop late today through this evening. Outlook... Wednesday and Thursday...Mainly VFR. Friday...Mainly VFR but local/inland MVFR with chc -SHRA/TSRA. Saturday...VFR. && .MARINE... Winds and waves are expected to remain below Small Craft Advisory criteria overnight. Low pressure and a mid level trough will cross the eastern Great Lakes Tuesday, bringing a chance of a few thunderstorms to the region. In addition, southwest winds will increase on Lake Erie Tuesday, with winds and waves possibly reaching Small Craft Advisory criteria. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Apffel/Hitchcock/RSH SHORT TERM...TMA LONG TERM...JJR AVIATION...Apffel/Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Jul 4, 5:00 AM EDT, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 500 AM EDT Mon Jul 4 2022 NYZ001>008-010>014-085-050900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Southern Erie- 500 AM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019>021-050900- Chautauqua-Cattaraugus-Allegany- 500 AM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There's a marginal risk for a few strong thunderstorms with gusty winds and heavy rain on Tuesday. These would most likely move through late Tuesday morning or early Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-050900- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 500 AM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-050900- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 500 AM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There's a marginal risk for a few strong thunderstorms with gusty winds on Tuesday. These would most likely move through Tuesday morning or early Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:08 AM EDT | Small Craft Advisory | BUF | 16 hr |
Nearby
Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.